MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281214
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2014, the patient was treated for an abdominal aortic aneurysm.The physician implanted two gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On (b)(6) 2023, imaging revealed a type ia and type ib endoleak, as well as a type ii endoleak.The fsa believes that the type ii endoleak caused neck dilatation, resulting in the two type i endoleaks.Reintervention is planned.Images are available.
 
Additional Manufacturer Narrative
The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ one time-point available for evaluation: post-implantation cta dated (b)(6) 2023.¿ there is contrast outside the implanted device.¿ the length from the left renal artery to the proximal circumferential device appears to be ~13.5mm ¿ aortic diameter just distal to the left renal artery appears to be ~21mm.¿ aortic diameter within this 13.5mm portion, distal to the left renal, appears to be 30mm.¿ aortic diameter at the level of the proximal circumferential device appears to be ~31.3mm.¿ findings are consistent with a proximal type i endoleak.¿ there appears to be 2 different sets of lumbar arteries that communicate with contrast in the sac.Probable type ii endoleaks, however, cannot confirm ante grade or retrograde flow and/or without delayed contrast imaging.¿ there is lack of apposition of the distal limb in the rci.Contrast is visualized outside the implanted device limb.
 
Additional Manufacturer Narrative
H.6.Type of investigation - code b15 as a result of the completion of imaging evaluation.Additional review of returned images indicates that an additional unknown excluder device was implanted, and was the source of a type ib endoleak.
 
Additional Manufacturer Narrative
H.6.Type of investigation code b21 updated to code b14 and b21 with completion of phr review h.6.Investigation conclusions: code d16 updated to code d15.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to, endoleaks.
 
Additional Manufacturer Narrative
This event also includes device (b)(6)/(b)(4).

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES, INC.
3750 kiltie lane
flagstaff AZ 86005
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17769649
Report Number3007284313-2023-02763
Device Sequence Number7520149
Product Code MIH
UDI-Device Identifier00733132622498
UDI-Public00733132622498
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberRLT281214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer08/23/2023
08/23/2023
08/23/2023
08/23/2023
08/23/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/04/2023
10/17/2023
01/05/2024
01/25/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale